MAUDE Adverse Event Report: BRAEMAR MANUFACTURING, LLC UNIT, EPATCH 2.0, BTH/UNIVERSAL ELECTRODE-PATCH

BRAEMAR MANUFACTURING, LLC UNIT, EPATCH 2.0, BTH/UNIVERSAL ELECTRODE-PATCH
Model Number 02-01575
Medical Device Problem Codes Patient-Device Incompatibility (2682); Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burning Sensation (2146); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Engineering evaluation was unable to be performed as the electrode/device was not yet returned.The device has been requested for return to perform further investigation.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
The patient reported on (b)(6) 2023 that on (b)(6)they removed due to the malfunction.The patient took off the patch because their chest was burning and felt extremely itchy and that's when the patient saw the patch was covered in brown goo and their skin was blistered and red all over where the epatch monitor was sitting.The patient went to the emergency room and showed them her chest and breast and was told it was a reaction to the battery acid.The patient was prescribed triamcinolone 0.5 % ointment because of how severe the allergic reaction was.The patient also had to use scar cream for her chest because of bad the battery scared her chest.The patient is no longer on service and has returned the kit and does not have a history of skin sensitivities.The patch lot number is unknown as the kit has been returned.
 
Additional Manufacturer Narrative
Engineering evaluation: device was inspected for general physical integrity, was ok.Device thickness was measured.On contacts side the thickness was 0.420in and on the battery side the thickness was 0.451in.Both measurements were within limits.The seal around the case was inspected for evidence of battery leakage.The seal was intact and it is most probable that there was no battery leakage.Conclusion: engineering evaluation was unable to identify any evidence of case expansion or anything that could have caused or contributed to skin irritation.Any alleged skin irritation is more likely to be caused by a biocompatibility event with the electrode adhesive.Marsi, skin burn, and associated symptoms may inherently occur under the course of ecg monitoring.No single factor or combination of factors can be attributable to electrode skin irritation and associated symptoms.The product labeling advises patients of alternate options and other steps to take if skin irritation develops, including healthcare professional contact as needed.

Brand Name
UNIT, EPATCH 2.0, BTH/UNIVERSAL ELECTRODE-PATCH
Common Device Name
UNIT, EPATCH 2.0, BTH/UNIVERSAL ELECTRODE-PATCH
Manufacturer (Section D)
BRAEMAR MANUFACTURING, LLC
1285 corporate center drive
suite 150
eagan MN 55121
Manufacturer (Section G)
BRAEMAR MANUFACTURING, LLC
1285 corporate center dr
suite 150
eagan MN 56121
MDR Report Key16809191
Report Number2133409-2023-00017
Device Sequence Number2959168
Product Code DSI
UDI-Device IdentifierB146EP2010
UDI-PublicB146EP2010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number02-01575
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale